MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in saitama, japan.A livanova field service representative was dispatched to the facility to investigate the device and it was discovered that the tube insert of the pump had been misaligned when the power was turned on when the error occurred.The same situation was reproduced by the technician and the internal motor controller error message appeared.Most likely the error occurred due to the tube insert being misaligned, which placed a load on the guide roller.No other problems were found with the pump, and it was resolved without replacement.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump gave a motor controller failure error message when the power was turned on at setup.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a complaints database review was carried out and pointed out that no concerning trend has been identified, thus excluding any manufacturing issues.Based on the collected information, a hardware malfunction of the pump can be ruled out as a potential root cause for the reported issue, that can be traced back to the tube insert misalignment that was not identified by the user before the powering on of the machine, causing an overload of the pump.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19077499
Report Number9611109-2024-00176
Device Sequence Number6424552
Product Code DWB
UDI-Device Identifier04033817900481
UDI-Public(01)04033817900481(11)160808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-88-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown